MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS
Model Number 106762
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that driveline fault alarms on 03dec2025 lasted for 3 hours.The patient reported to be doing well, denied any heart failure (hf) symptoms or alarms.The log files were submitted for review.It appeared that the log file captured driveline fault events on 03dec2025 that are intermittent and may possibly indicate an issue with one of the six driveline wires.Additionally, heartmate ii log files were submitted for review.The log file captured the system controller exchange.The log file did not capture any additional driveline faults.The clinician reported that the submitted x-rays did not show any areas of concern.They reported no further alarms since last clinic visit.They changed both the system controllers, as the patient tolerated the exchange.They did the multiple disconnections and obtained log files.They noted (b)(6) was the primary system controller during the driveline fault.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of driveline fault alarms occurring on the system controller (serial number (b)(6)) was confirmed via log file analysis.The provided log files captured intermittent driveline fault alarms on 03dec2025.These alarms appeared to have been caused by phase 1 measuring higher than phases 2 and 3, and the alarms resolved when phase 1¿s values decreased to be more in sync with the other two phases.Data consistent with a system controller exchange taking place on 16dec2025 was also captured in the submitted log files.No other notable events were observed.The returned system controller passed functional testing and successfully operated in a mock circulatory loop for an extended period of time without any issues or atypical alarms produced.Available information provided that both of the patient¿s system controllers were exchanged, and no further driveline fault alarms were reported after the exchanges.Multiple attempts were made to obtain additional information regarding this event; however, no responses were received.The root cause of the reported event was unable to be conclusively determined through this investigation.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii left ventricular assist device (lvas) instructions for use (ifu), rev.A and the heartmate ii patient handbook, rev.A are currently available.The current revision of ifu and patient handbook can be found on the eifu page of the abbott website.The heartmate ii lvas instructions for use (section 7 ¿alarms and troubleshooting¿) and the heartmate ii patient handbook (section 5 ¿alarms and troubleshooting¿) instructs users on how to resolve alarms that sound from their system controller, including alarms associated with driveline fault conditions.Heartmate ii patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
Additional log files were submitted on 13jan2026 and there were no unusual events recorded.The mechanical circulatory support (mcs) equipment appeared to have operated as intended.

Brand Name
THORATEC® HEARTMATE II®, SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24059230
Report Number2916596-2026-00299
Device Sequence Number21187456
Product Code DSQ
UDI-Device Identifier00813024011286
UDI-Public(01)00813024011286(17)250305
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/05/2025
Device Model Number106762
Device Catalogue Number106762
Device Lot Number8413471
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight73 KG